Unexpected and severe Krypolis (Carfilzomib) Reaction

PLEASE NOTE:   Posts made to this forum should not be considered as the expressed opinions of, nor should be considered endorsed by, the Medication Safety Officer’s Society (MSOS) or the Institute for Safe Medication Practices (ISMP). 

Make sure your email is up-to-date
In order to continue to receive updates from MSOS, as well as forum posts and other valuable information as a member of MSOS, please be sure to update your email address with us, whenever it changes. If you need assistance doing so, please send an email to jgold@ismp.org

1 post / 0 new
Michael Van Ornum
Michael Van Ornum's picture
Offline
Last seen: 3 months 1 week ago
Joined: 10/28/2015 - 16:37
Unexpected and severe Krypolis (Carfilzomib) Reaction

We recently observed two patients experience severe and concerning reaction to carfilzomib. Both had tolerated this medication well in the past and were in good health the day of infusion. Lot# 1125072 was used and both patients experienced similar symptoms: nausea, vomiting, changes in mental status, profound weakness, and possible syncopal episode. One patient recovered, the other remains in ICU. Has anyone else seen a similar constellation of symptoms with this medication? Notifications to medwatch and the manufacturer are in process.